Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 27, 1999, 11:36 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1999, 11:36 PM CDT (04:36 UTC)
- Expired
- Jun 28, 1999, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 280438 FFWBNA TNC135-181-280730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1136 PM CDT SUN JUN 27 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 230 AM CDT * AT 1128 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CONTAINING VERY HEAVY RAIN NEAR FLATWOODS ALONG THE PERRY...WAYNE COUNTY LINE...MOVING SLOWLY SOUTHEAST AT 10 TO 15 MPH. * THUNDERSTORMS CONTINUE TO DUMP VERY HEAVY RAINFALL NEAR FLATWOODS AND AREAS ALONG THE BUFFALO AND GREEN RIVERS ALONG HIGHWAY 13 AND HIGHWAY 48. RAINFALL AMOUNTS FROM 1030 PM TO 1130 PM ARE APPROACHING 2 INCHES. THIS WILL SOON LEAD TO RAPID FLASH FLOODING BETWEEN FLATWOODS AND TOPSY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. NEVER ATTEMPT TO CROSS A FLOODED STRETCH OF ROAD. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:23 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 27, 9:23 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 923 PM CDT SUN JUN 27 1999 WELL...LATEST SURFACE AND SATELLITE ANALYSIS HAS MCS 1 SLIGHTLY FIZZLING OUT AS THE COMPLEX ENCOUNTERS A MORE STABLE AIRMASS. CORFIDI VECTORS TRACKED THE COMPLEX TO NEAR PERFECTION TO THE S-SE. SO WILL BRING BACK THE ORIGINAL WORDING OF POPS IN THE WEST AND DELETE THE THIS EVENING PERIOD. 00Z SOUNDING STILL UNSTABLE BUT MUCH DRIER THAN LAST 3 SWINGS. SW WINDS DRIED THE INTEGRATED PRECIPITABLE WATER TO BELOW 1.8 INCHES AND CAPES HAVE DROPPED TO AROUND 1000 J/KG. 2ND MCS IS ON TRACK TO AFFECT THE WESTERN COUNTIES OF TN...AND ONLY A SMALL PORTION OF MIDDLE TN. HOWEVER...WITH LIS OF -4...AND K INDICES OF NEAR 30 WILL LEAVE SCT POPS EVERYWHERE. FOG POTENTIAL IS STILL VALID FOR THE PLATEAU...AS MAIN HIGH LEVEL CLOUD COVER WILL MISS THE PLATEAU. WITH ALL THE RAIN THEY RECEIVED OVER THE LAST 72 HOURS...LIGHT SW WINDS AND SCT-BKN CLOUDS...PORTIONS OF THE PLATEAU SHOULD HAVE FOG. MID SHIFT WILL NEED TO ADDRESS FFA POTENTIAL IN WRN MIDDLE TN DUE TO ALL THE RECENT HEAVY RAINFALL IN THE WEST. OLD ETA HAS VERY STRONG VORT MAX THAT KEEP TRACKING SE FROM MO & NE IN THE VICINITY OF SURFACE FRONT AND IT TRACKS IT INTO ALL OF MIDDLE TN ON MON. JDG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:37 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jun 28, 7:43 AM CDT | Flash Flood Warning | OHX | Coffee, Franklin | 3 hr |
| Jun 28, 7:43 AM CDT | Flash Flood Warning | OHX | Cannon, Warren | 3 hr |
| Jun 28, 10:49 AM CDT | Flash Flood Warning | OHX | Franklin | 2 hr |
| Jun 28, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 45 min |
| Jun 28, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 45 min |
| Jun 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 55 min |
| Jun 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 55 min |
| Jun 28, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| Jun 28, 3:46 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| Jun 28, 4:06 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Jun 28, 4:06 PM CDT | Flash Flood Warning | OHX | Dickson, Houston | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.